Just caught your post. I had a horrible reaction up my nose to the Cyclophosphamide, which then went across my sinuses and head and it hurt. They then gave it to me in a drip so it would be much smoother delivery than hand injecting. That improved it but tingling still there, so next time they slowed the drip as much as they could and took an hour to put it in. This brought the side effects down to just the last 10 minutes. When I told the onc, he insisted I had piriton as scared of an allergic reaction. After that I snored my way though but still had a slight tingle that woke me up just as it finished.
The tingling underneath again I only got from certain nurses who pushed the drug through a bit too fast. You can check this by asking them to stop and then start again, to see if they are causing it. Most are very happy to make it better for you. Hope any of this is helpful.Good luck all you chemo girls, keep going
Hi, it's not the tingling in the nose that worried me, not pleasant because mine then always turned into an ice cream headache which soon got sorted with paracetamol afterwards, its the tingling and burning in the nether regions which I really hated, first FEC almost jumped out of chair thats the one you need to mentally prepare for! I've now finshed my last FEC and go over to TAX next week which I'm absolutely dreading, and I'm sure that's a whole new array of nasty feelings!
Take care everyone
I have just had my 3rd cmf treatment today. I was warned that the c - cyclophosphamide (sp?) could cause a weird nose tingling feeling and that I should suck boiled sweets or ice pops while it was being administered. I have still had a slight reaction to it but nothing that I couldn't handle. I'm not sure but think there are some other tips on the 'chemotherapy tips' thread. Good luck with the rest of your treatment.
The nose thing..............I didn't get it when on FEC but was made aware of certain sensations when it was being administered. Everyone experiences different side effects on this ghastly treatment.
My nose problem was the constant drip drip dripping - not nice when your trying to iron! Solved with tissue paper! Side effect due to losing all the hairs up there.
Shirley - you are right - the treatment is tough but doable. I would do it all again if I had to with no second thoughts.
hi EJEM 27
Im like you, I will have my 3 Fec on 28th Jan. Its like a big hurdle then, because your half way there.!! I havent had problems yet with my nose, but with this treatment you must never say never !! My arm feels really cold when im having the treatment. We all try to be brave but none of us are super women. The treatment we are having is tough. But so many people on this site say its worth it and their postive stories really help. Im sure someone will be able to give you some advice.
Take care and dont be too hard on yourself,
best wishes Shirley
Don't know about the nose side effect as never had it...but just to say don't be ashamed for not handling chemo well...such pressures to be 'brave' and 'positive' but truth is that its hard, it stinks and some of us don't feel anything cheery or positive about it.
hi, I am startin chemo on 14th Jan after mastectomy and recon. Please tell me what is this with the nose you are talking about. I need to try and prepare myself. Thanks Jules x
It's yet another nasty little side effect that the chemo nurses and oncologists either forget to mention, or have no clue about in the first place. I sometimes think they don't tell us the side effects because they know we'll all do a runner before the chemo starts!
I'll try the mind over matter! I wish they'd mentioned it before I started! haha! Thanks Cat
The nose thing with FEC is normal, it happened to me and other ladies I know who've had it, too. I can't suggest anything to lessen it or to make it go away, I just tried mind over matter. It's horrid, but you'll get through it. Don't ever feel ashamed about how you handle chemo, it's tough and horrible, but worth it.
I haven't been on here for a while, I think it's been 9 weeks since I started chemo and now have 9 weeks til I finish.
I haven't been handling it well, for which I feel quite ashamed! I don't think anyone mentioned the horrible feeling in your nose when the last drugs are administered, does anyone else suffer it for more than 10 minutes? is there something that can lessen the time? PLEASE! x